Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 16, 2017, 2:12 PM CDT for Crittenden County, St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 16, 2017, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
246
WGUS54 KMEG 161912
FFWMEG
ARC035-123-162215-
/O.NEW.KMEG.FF.W.0037.170616T1912Z-170616T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
212 PM CDT FRI JUN 16 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern St. Francis County in eastern Arkansas...
West central Crittenden County in eastern Arkansas...
* Until 515 PM CDT
* At 211 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
West Memphis, Marion, Crawfordsville, Edmondson, Anthonyville,
Jennette, Simsboro, Chatfield, Vincent, Proctor, Kate, Midway
Corner, Browns, Louise, Julius, Brice, Cunningham Corner, Tarsus,
Patoka and Neuhardt.
LAT...LON 3524 9027 3512 9029 3504 9027 3504 9029
3502 9031 3498 9030 3498 9042 3520 9044
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:19 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 16, 12:19 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1219 PM CDT Fri Jun 16 2017 .UPDATE... Updated to include the 18z aviation discussion. && .PREV DISCUSSION... /issued 1042 AM CDT Fri Jun 16 2017/ DISCUSSION...Water Vapor/Visible satellite trends late this morning indicate an Mesoscale Convective Vortex (MCV) located over Arkansas. Earlier dense fog and stratus has lifted across the Mid-South with temperatures as of 10 AM CDT in the 80s across most locations. Latest mesoanalysis already indicates surface based CAPE values between 2000-4000 J/kg, LI's around -9 and steep 700-500 mb layer mid level lapse rates around 7 C/km. These conditions combined with 0-6 km Bulk Shear values around 30 kts suggest a potential for some strong to severe thunderstorms this afternoon into this evening, especially across portions of East Arkansas, Northwest Mississippi, and Southwest Tennessee. Damaging winds will be the predominant threat for any thunderstorms that reach severe limits. Will make some adjustments to pops and any other elements to account for these short term mesoscale trends. An update will be available shortly. CJC PREV DISCUSSION... /issued 355 AM CDT Fri Jun 16 2017/ DISCUSSION... Currently...In the wake of yesterday afternoon's convection low clouds and fog has developed across much of West Tennessee and North Mississippi. The fog is dense in spots and will be monitored for a dense fog advisory over the next couple of hours. High clouds, the blowoff from upstream convection, are also spreading across the region. Temps range from the mid 70s over parts of the Delta to the mid and upper 60s across Northeast Mississippi and near the Tennessee River where the air was cooled by convection late yesterday afternoon. Today...An MCV has formed over SW Missouri and this will play a key role in today's weather. Also an outflow boundary is working SE across Arkansas and is located from north central Arkansas to just west of Little Rock. Both of these features will move into the Mid-South today. The low clouds and fog will burn off this burn off this morning and the airmass will quickly destabilize with SBCAPES pushing 3000 j/kg by noon. The MCV will be moving into the region about this time and scattered thunderstorms should develop west of the MS River by noon spreading SE during the afternoon. A few strong to severe storms are possible with damaging winds the main threat with any storms that become severe. Went above model guidance with respect to pops. Temps will be tricky today and dependent on the evolution of convection. Trended slightly cooler than previous forecast though still quite warm and humid. Tonight through Saturday night...Should be a relatively quiet period as some upper ridging bulges into the region from the SW. Expect warm, muggy and mostly rain free conditions. Sunday into Monday...A cold front will move through with chances for showers and thunderstorms increasing Sunday and especially Sunday night. Precipitation will linger over North Mississippi into Monday. The cold front will be pushing into a very unstable airmass while a belt of higher mid level winds sags into the region with the upper trough over the middle of the country. As a result a few strong to severe storms are possible during this time frame. Tuesday through Thursday...A drier airmass will build in for Tuesday with some very pleasant humidity levels. The heat and humidity will gradually build through the week as the surface high builds east. SJM && .AVIATION... /18z TAFs/ A diurnal Cu field continues to take shape early this afternoon and will persist through at least sunset. Winds will remain light from a general southerly direction initially but are expected to become more from the west and southwest as a surface trough passes the area. Showers and thunderstorms are beginning to the develop over eastern AR and are expected to become a bit more organized throughout the afternoon, moving in a general southeasterly direction into northwest MS. This complex of storms may affect KMEM and KJBR, but the remaining forecast terminals will likely remain to the east. Patchy fog will be possible overnight, mainly over portions of west TN and north MS with generally VFR conditions elsewhere. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 16, 12:53 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1253 PM CDT Fri Jun 16 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-172000- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1253 PM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms across portions of East Arkansas, North Mississippi, and West Tennessee through mid evening. Damaging winds are the main threat for any thunderstorms that reach severe limits. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Sunday into Monday as a cold front moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through this evening in support of severe weather operations. Please relay any reports to the National Weather Service in Memphis.
In the hours before
Local storm report, Jun 16, 8:45 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
06/15/2017 TISHOMINGO MS PUBLIC
LARGE TREE DOWN ON A TRUCK. TIME IS RADAR EST.
0134 PM TSTM WND DMG 5 SSE FULTON 34.20N 88.37W
06/15/2017 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN ON HIGHWAY 25 SOUTH NEAR TILDEN. ANOTHER
TREE DOWN ON RIVERWALK BY BROWNS COVE.
0137 PM TSTM WND DMG 4 ENE TRACE STATE PARK 34.29N 88.84W
06/15/2017 PONTOTOC MS BROADCAST MEDIA
LARGE TREE BLOWN OVER ACROSS CHESTERVILLE ROAD IN EXTREME
NORTHEAST PONTOTOC COUNTY.
0140 PM TSTM WND DMG BELDEN 34.31N 88.79W
06/15/2017 LEE MS PUBLIC
LARGE TREE BRANCHES FELL ON VEHICLE NEAR BELDEN.
&&
JOHNSONSpecial weather statement, Jun 16, 12:49 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Memphis TN 1249 PM CDT FRI JUN 16 2017 ARZ048-161815- St. Francis AR- 1249 PM CDT FRI JUN 16 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 PM CDT FOR... Eastern St. Francis County in eastern Arkansas... At 1249 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Widener, or near Madison, moving east at 15 mph. Dangerous cloud to ground lightning is also possible with this thunderstorm. People in eastern St. Francis County should monitor this storm closely. LAT...LON 3491 9078 3504 9079 3514 9044 3491 9042 TIME...MOT...LOC 1749Z 260DEG 11KT 3495 9069 JOHNSON
Special weather statement, Jun 16, 1:12 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
112 PM CDT FRI JUN 16 2017
ARZ036-048-MSZ001-TNZ088-161845-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
112 PM CDT FRI JUN 16 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...
East central St. Francis County in eastern Arkansas...
Crittenden County in eastern Arkansas...
Northwestern DeSoto County in northwestern Mississippi...
Central Shelby County in western Tennessee...
At 112 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Gilmore to 7 miles northwest of North Tunica. Movement was
east at 10 mph. These storms are moving into the Memphis area.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in east central St. Francis...Crittenden...northwestern DeSoto
and Shelby Counties should monitor this storm closely.
LAT...LON 3539 9031 3539 9018 3537 9016 3538 9014
3539 9014 3540 9010 3538 9008 3540 9004
3540 9001 3539 8987 3489 8997 3491 9049
TIME...MOT...LOC 1812Z 268DEG 10KT 3537 9022 3477 9048
JOHNSONSpecial weather statement, Jun 16, 1:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
130 PM CDT FRI JUN 16 2017
MSZ007-010-011-161900-
Tunica MS-Coahoma MS-Quitman MS-
130 PM CDT FRI JUN 16 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southern Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...
At 130 PM CDT...a strong thunderstorm producing hail up to the size
of nickels and winds at least 40 mph was located near Helena, moving
east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Tunica...northeastern Coahoma and central Quitman
Counties should monitor this storm closely.
LAT...LON 3437 9069 3437 9068 3432 9069 3431 9066
3437 9066 3440 9059 3443 9057 3449 9059
3452 9058 3455 9054 3459 9057 3467 9022
3465 9021 3462 9024 3456 9021 3456 9022
3455 9020 3419 9019 3422 9076
TIME...MOT...LOC 1830Z 258DEG 13KT 3450 9051
JOHNSONSpecial weather statement, Jun 16, 2:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
202 PM CDT FRI JUN 16 2017
ARZ028-MOZ115-TNZ001-019-161945-
Mississippi AR-Pemiscot MO-Lake TN-Dyer TN-
202 PM CDT FRI JUN 16 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Central Pemiscot County in southeastern Missouri...
Southern Lake County in western Tennessee...
Western Dyer County in western Tennessee...
At 202 PM CDT...strong thunderstorms were producing winds at least 40
mph was located along a line extending from near Hayti to near
Burdette. Movement was east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi...central Pemiscot...southern Lake
and western Dyer Counties should monitor this storm closely.
LAT...LON 3637 8942 3589 8965 3588 8967 3591 8972
3588 8977 3586 8977 3584 8970 3582 8970
3580 8974 3578 9004 3633 8979 3636 8956
3634 8954 3636 8951
TIME...MOT...LOC 1902Z 252DEG 11KT 3623 8971 3587 8993
JOHNSONSpecial weather statement, Jun 16, 2:04 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT FRI JUN 16 2017
MSZ001-007-008-010>012-020-161945-
Tunica MS-Coahoma MS-Tallahatchie MS-DeSoto MS-Panola MS-Tate MS-
Quitman MS-
204 PM CDT FRI JUN 16 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
Coahoma County in northwestern Mississippi...
Northwestern Tallahatchie County in northwestern Mississippi...
Southwestern DeSoto County in northwestern Mississippi...
Western Panola County in northwestern Mississippi...
Western Tate County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 204 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Phillipp to near Tutwiler. Movement was east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tunica...Coahoma...northwestern
Tallahatchie...southwestern DeSoto...western Panola...western Tate
and Quitman Counties should monitor this storm closely.
LAT...LON 3399 9045 3399 9066 3412 9066 3412 9067
3429 9067 3441 9058 3442 9057 3443 9057
3480 9030 3472 8991 3398 9010 3397 9045
TIME...MOT...LOC 1904Z 265DEG 11KT 3475 9014 3407 9040
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 45 min |
| Jun 16, 12:49 PM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
| Jun 16, 1:12 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Jun 16, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 33 min |
| Jun 16, 2:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 16, 3:23 PM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jun 16, 3:25 PM CDT | Special Weather Statement | MEG | Lee | 50 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.